Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2011, 7:15 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2011, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 17, 2011, 8:09 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 162 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:35 PM CDT | TSTM WND GST 65 | 6 Nw Rhinelander, WI | |
| Jul 17, 7:45 PM CDT | TSTM WND DMG | Three Lakes, WI | TREES AND POWER LINES |
| Jul 17, 7:55 PM CDT | TSTM WND DMG | Rhinelander, WI | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3989 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KGRB 180015
SVRGRB
WIC085-125-180115-
/O.NEW.KGRB.SV.W.0059.110718T0015Z-110718T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT SUN JUL 17 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEW CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MARENISCO TO 8 MILES NORTH OF PHILLIPS...AND MOVING SOUTHEAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...RHINELANDER...LAC DU FLAMBEAU...BOULDER JUNCTION...
WILLOW RESERVOIR...PHELPS...WOODBORO AND WOODRUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
4567 8907 4561 8928 4554 8940 4556 8943
4556 9005 4598 9005 4599 8994 4625 8994
4630 8988
TIME...MOT...LOC 0014Z 312DEG 33KT 4625 8971 4580 9032
WIND...HAIL 60MPH 1.00IN
$$
TDH3 follow-up statements
949
WWUS53 KGRB 180043
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT SUN JUL 17 2011
WIC085-125-180115-
/O.CON.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
743 PM CDT SUN JUL 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 815 PM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAC DU FLAMBEAU TO 7 MILES
NORTHWEST OF TRIPOLI...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WERE
PART OF A CLUSTER OF STORMS OVER NORTH CENTRAL WISCONSIN.
LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...RHINELANDER...WILLOW RESERVOIR...PHELPS...WOODBORO...
LAKE TOMAHAWK...CONOVER AND GOODNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
4567 8907 4561 8928 4554 8940 4556 8943
4556 9005 4598 9005 4599 8994 4625 8994
4630 8988
TIME...MOT...LOC 0041Z 312DEG 33KT 4586 8957 4563 9006
WIND...HAIL 60MPH 1.00IN
$$
TDH872
WWUS53 KGRB 180059
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT SUN JUL 17 2011
WIC085-125-180115-
/O.CON.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
759 PM CDT SUN JUL 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 815 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF RHINELANDER TO
TRIPOLI...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...WOODBORO...SUGAR CAMP...CLEARWATER LAKE...THREE LAKES
AND STARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
4567 8907 4561 8928 4554 8940 4556 8943
4556 9005 4598 9005 4599 8994 4625 8994
4630 8988
TIME...MOT...LOC 0059Z 312DEG 33KT 4575 8939 4552 8988
WIND...HAIL 60MPH 1.00IN
$$
TDH947
WWUS53 KGRB 180109
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT SUN JUL 17 2011
WIC085-125-180116-
/O.CAN.KGRB.SV.W.0059.000000T0000Z-110718T0115Z/
ONEIDA WI-VILAS WI-
809 PM CDT SUN JUL 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY AND NORTHERN
ONEIDA COUNTY ARE CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
SOUTH OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE
SOUTH HALF OF ONEIDA COUNTY UNTIL 845 PM CDT...AND A FLASH FLOOD
WARNING REMAINS IN EFFECT FOR VILAS COUNTY UNTIL 11 PM THIS EVENING
DUE TO RUNOFF FROM HEAVY RAINFALL.
LAT...LON 4616 8918 4607 8895 4598 8896 4598 8905
4567 8907 4561 8928 4554 8940 4556 8943
4556 9005 4598 9005 4599 8994 4625 8994
4630 8988
TIME...MOT...LOC 0106Z 312DEG 33KT 4571 8932 4548 8981
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:26 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 17, 3:26 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 326 PM CDT SUN JUL 17 2011 .SHORT TERM...TONIGHT AND MONDAY. ONCE THE LOW CLOUDS AND FOG LIFTED THIS MORNING...TEMPERATURES WARMED IN THE UPPER 80S TO MID 90S WITH DEW POINTS IN THE MIDDLE 70S TO NEAR 80. A PARTIAL CHECK OF DEW POINT DATA AT GREEN BAY INDICATED A 81 DEW POINT BACK IN JULY OF 1995. SO WE ARE NEAR ALL TIME HIGH DEW POINTS ACROSS MUCH OF THE AREA. THE ONLY EXCEPT WAS ALONG THE LAKE MICHIGAN SHORELINE WHERE LAKE BREEZE KICKED. TEMPERATURE AT MID AFTERNOON WAS ONLY A COOL 69 DEGREES AT THE KEWAUNEE LAKESHORE. FOR TONIGHT...EXPECTATIONS ARE THAT A MCS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA AND THEN DIVE EAST SOUTHEAST INTO THE AREA. MANY QUESTION LINGER INTO TIMING AND LOCATION ON WHERE THE SEVEREST PORTION OF THE MCS ACTIVITY WILL OCCUR. CURRENT THINKING IS THAT THE SOUTHWEST TWO THIRDS OF THE FORECAST AREA WILL SEE THE STRONGEST PORTION OF THE MCS. CURRENT REGIONAL RADAR NOW SHOWING THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL MINNESOTA AT THIS TIME. ONCE THE COMPLEX ORGANIZES...IT WILL QUICKLY RACE TO THE EAST SOUTHEAST. HAVE INCLUDED DAMAGING WINDS AND LOCALLY HEAVY RAIN IN THE FORECAST. OVERNIGHT...AREAS OF LOW CLOUDS AND FOG ARE EXPECTED TO DEVELOP LATE TONIGHT AND LINGER INTO MONDAY MORNING. ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS THE REGION WITH HIGHS MOST PLACES IN THE 90S. DEW POINTS WILL REMAIN IN THE 70S. AFTERNOON HEAT INDICES WILL CLIMB TO AROUND 100 ACROSS THE NORTH AND 103 TO 108 ACROSS THE SOUTH. AS FOR HEADLINES...EXTENDED EXCESSIVE HEAT WARNING THROUGH THURSDAY AFTERNOON PER COORDINATION WITH LONG TERM FORECASTER. HAVE EXTENDED THE HEAT ADVISORY FOR THE NORTH THROUGH MONDAY AFTERNOON DUE TO THE EXPECTED HEAT INDEX VALUES AROUND 100. MIDNIGHT CREW WILL PROBABLY NEED TO ADD A HEAT ADVISORY FOR AT LEAST MANITOWOC AND KEWAUNEE COUNTIES DUE TO EXPECTED OFF SHORE WIND FOR MOST OF THE DAY. LAKE BREEZE IS NOT EXPECTED TO MOVE AS FAR INLAND AS IT DID TODAY. DOOR COUNTY APPROACHED 100 DEGREES FOR A SHORT PERIOD OF TIME THIS AFTERNOON. WITH WESTERLY WIND OFF BAY...HEAT INDICES WILL COME CLOSE AGAIN TO 100 AT INTERIOR LOCATIONS. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE OPPRESSIVE HEAT AND HUMIDITY AND ASSOCIATED HEADLINES...AND TSTM CHCS. COMBINATION OF HEAT AND HUMIDITY WILL LEAD TO HEAT INDICES IN THE 100-105 RANGE DURING THE AFTERNOONS THROUGH THURSDAY. THE HOTTEST DAY WILL LIKELY BE ON WEDNESDAY...WHEN HEAT INDICES MAY REACH 110 IN C/EC WI. HAVE EXTENDED THE EXCESSIVE HEAT WARNING THROUGH THURSDAY...WHICH MATCHES UP WITH ARX/MKX. OPTED TO NOT EXPAND THE AREAL COVERAGE OF THE WARNING...AS HEAT INDICES MAY ONLY BE IN THE 90S ACROSS NORTHERN WI ON TUESDAY. PCPN CHCS WILL BE TIED TO THE VARIOUS FRONTAL BOUNDARIES THAT RESIDE ACROSS THE AREA DURING THIS PERIOD. A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH THE AREA ON MONDAY NIGHT AND TUESDAY...THEN LIFT BACK TO THE NORTHEAST AS A WARM FRONT ON TUESDAY NIGHT AND WEDNESDAY. ASIDE FROM LINGERING EVENING STORMS ON MONDAY NIGHT...EXPECT THE SOUTHWARD PUSH OF THE FRONT TO BE FAIRLY UNEVENTFUL...WITH H8 FLOW VEERING NORTHWEST AND SOMEWHAT DRIER AND MORE STABLE AIR MOVG INTO NORTHERN WI. HOWEVER...EXPECT ACTIVITY TO INCREASE AGAIN BY TUES NGT AS THE WARM FRONT SURGES NORTH. THE BOUNDARY WILL BE CLOSE ENOUGH TO THE WI/UPPER MI BORDER ON WEDS TO WARRANT A POP OVER THE FAR NORTH. A COLD FRONT IS EXPECTED TO EDGE TOWARD NW WI ON WEDS NGT...AND LOOKS LIKE IT WILL EVENTUALLY STALL OUT WEST TO EAST ACROSS THE REGION ON THU/FRI. ANOTHER COLD FRONT MAY APPROACH ON FRIDAY NGT OR SATURDAY...AND MOVE SLOWLY THROUGH THE AREA OVER THE WEEKEND. WITH ALL OF THESE BOUNDARIES AFFECTING THE REGION...AND A MOIST AND UNSTABLE AIR MASS IN PLACE...CANNOT RULE OUT A CHC OF TSTMS FOR ANY OF THE PERIODS. && .AVIATION...CONCERNS FOR TONIGHT WILL BE THE POTENTIAL FOR COMPLEX OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA THAT WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 50 KNOTS. AT THIS TIME... MODELS FORECAST ARE VASTLY DIFFERENT ON WHERE THIS COMPLEX WILL SET UP. CURRENT BELIEF IS THAT MOST OF THE FORECAST AREA WILL BE AFFECTED BY THIS COMPLEX THIS EVENING. SHOWERS AND THUNDERSTORMS NOW DEVELOPING ACROSS CENTRAL AND NORTHERN MINNESOTA. THIS AREA SHOULD INCREASE THIS EVENING AS IT GRADUALLY TURNS SOUTHEAST. HAVE HIT THE 18Z TAFS HARD WITH STRONG THUNDERSTORMS AT KAUW AND KCWA BETWEEN 01Z AND 03Z AND KGRB/KATW BETWEEN 03Z AND 05Z. THIS TIMING OF THIS COMPLEX MAY BE ADJUSTED ONCE IT BECOMES BETTER ORGANIZED. AFTER THE COMPLEX OF STORMS EXITS THE AREA TONIGHT...WILL NEED TO WORRY AGAIN WITH LOW CLOUDS AND FOG. MOIST AIR MASS IN PLACE AND WITH EXPECTED RAINFALL TONIGHT...THINK THERE WILL BE LOW CLOUDS AND FOG. THE LOW CLOUDS AND FOG WERE A LITTLE SLOWER TO LIFT THIS MORNING...SO ANY DENSE FOG OR LOW CLOUDS THAT DO FORM PROBABLY W WILL NOT CLEAR OUT TO VFR CONDITIONS UNTIL 15-16Z. HAVE A CHANCE OF THUNDERSTORMS ON MONDAY WITH WEAK FRONT MOVING THROUGH THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR WIZ020-030- 031-035>039-045-048-049. HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR WIZ005-010>013-018-019- 021-073-074. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 17, 3:04 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT SUN JUL 17 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 304 PM CDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND TORRENTIAL RAIN. RAINFALL RATES OF 2 TO 3 INCHES MAY CAUSE SOME URBAN STREET FLOODING AND PONDING OF WATER ON AREA HIGHWAYS. HEAT INDICES OF 100 TO 110 DEGREES WILL CONTINUE FOR THE REST OF THE AFTERNOON INTO EARLY THIS EVENING. HEAT INDICES SHOULD DROP BELOW 100 DEGREES BY MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A HAZARDOUS COMBINATION OF HEAT AND HUMIDITY IS LIKELY FOR ALL OR PART OF THE PERIOD FROM MONDAY THROUGH FRIDAY. HIGH TEMPERATURES IN THE 90S AND DEW POINTS IN THE 70S WILL PRODUCE HEAT INDICES OVER 100 DEGREES ON SOME OR ALL OF THESE DAYS. THOSE RESPONSIBLE FOR CONSTRUCTION CREWS AND LARGE OUTDOOR EVENTS SHOULD MAKE PLANS FOR PROVIDING SHADE...WATER AND PLACES FOR PEOPLE TO COOL OFF. THOSE CARING FOR THE ELDERLY AND DISABLED SHOULD ENSURE THEY ARE NOT ENDANGERED BY THE UPCOMING HOT WEATHER. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE SEVERE WEATHER WOULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ521-522-541>543-182015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 PM CDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT PATCHY DENSE FOG CAN BE EXPECTED OVER THE COASTAL WATERS OF LAKE MICHIGAN AS A WARM AND HUMID AIR MASS IS FIRMLY ENTRENCHED OVER THE COLDER WATERS. IN ADDITION TO FOG...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH STRONG WINDS THAT WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY DENSE MARINE FOG WILL OCCUR FROM TIME TO TIME ACROSS THE COASTAL WATERS OF LAKE MICHIGAN THROUGH MUCH OF THE UPCOMING WEEK. VERY WARM AND HUMID AIR WILL REMAIN OVER THE COOLER WATERS OF LAKE MICHIGAN. THE FOG IS USUALLY MOST DENSE WHERE THE WATER IS COLDEST AND WHEN WINDS ARE LIGHT. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE SEVERE WEATHER WOULD OCCUR. ECKBERG/TSK
In the hours before
Special weather statement, Jul 17, 5:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 554 PM CDT SUN JUL 17 2011 WIZ005-180000- VILAS- 554 PM CDT SUN JUL 17 2011 ...THUNDERSTORMS DEVELOPING OVER FAR NORTHWEST WISCONSIN... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF RAPIDLY DEVELOPING THUNDERSTORMS OVER ASHLAND AND BAYFIELD COUNTIES...MOVING EAST AT 50 MPH. UP TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS WHEN THEY REACH VILAS COUNTY. IN ADDITION...SCATTERED THUNDERSTORMS AHEAD OF THIS STRONGER CLUSTER OF STORMS WILL BE MOVING INTO WESTERN VILAS COUNTY BY 600 PM. * THUNDERSTORMS WILL BE NEAR... WINCHESTER BY 645 PM CDT... LAC DU FLAMBEAU BY 655 PM CDT... BOULDER JUNCTION BY 700 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. STAY TUNED FOR POSSIBLE WARNINGS. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:05 PM CDT | Flash Flood Warning | GRB | Vilas | 3 hr |
| Jul 17, 7:51 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 54 min |
| Jul 17, 7:51 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 39 min |
| Jul 17, 8:30 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oconto | 75 min |
| Jul 17, 8:40 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 50 min |
| Jul 17, 8:49 PM CDT | Special Marine Warning | GRB | 116 min | |
| Jul 17, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto, Shawano | 52 min |
| Jul 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 64 min |
| Jul 17, 9:30 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 22 min |
| Jul 17, 9:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 65 min |
| Jul 17, 9:48 PM CDT | Special Marine Warning | GRB | 117 min | |
| Jul 17, 10:12 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 63 min |
| Jul 17, 10:12 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 54 min |
| Jul 17, 10:24 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 66 min |
| Jul 18, 6:57 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Jul 18, 7:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jul 18, 8:14 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 46 min |
| Jul 18, 8:19 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 41 min |
| Jul 18, 8:46 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 59 min |
| Jul 18, 9:03 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 39 min |
| Jul 18, 9:10 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 18, 9:15 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet | 45 min |
| Jul 18, 9:40 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 38 min |
| Jul 18, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Door | 23 min |
| Jul 18, 11:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 50 min |
| Jul 18, 11:36 AM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 18, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 49 min |
| Jul 18, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 32 min |
| Jul 18, 2:57 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 33 min |
| Jul 18, 5:20 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 40 min |
| Jul 18, 5:56 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.